MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2515X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: numerous kinks were apparent along the hypotube.The balloon returned with blood visible in the balloon and inflation lumen.Upon visual inspection a rupture of the balloon was apparent.The balloon had been tore 1cm along proximally, and 2.4cm of balloon material had been completely detached and not returned for analysis.Negative prep and pressurisation of the device was not performed due to balloon rupture.The balloon material was jagged and uneven at detachment site.Kinking was visible to the distal shaft; 16.7-17.5cm distally to the gw entry port.Deformation was evident to the distal tip, distal tip appeared stretched and tore.The inner lumen patency was verified.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used euphora rx ptca balloon catheter to treat a moderately tortuous and calcified lesion, located at the mid left anterior descending artery, exhibiting 90% stenosis.There were no abnormalities reported in relation to anatomy.The device was being used to pre-dilate the lesion.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.The device was inspected and negative prep was performed with no issues noted.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device and excessive force was not used during delivery.The vessel was wired and then the non mdt guide catheter was inserted and then the balloon was advanced to the calcified vessel.It was reported that balloon went up during the second inflation and burst at 14 atms.The device was moved/repositioned prior to the burst.There was a sudden drop in pressure.It was described that there was a clean break of the balloon and a good portion of the balloon material was bunched up at the tip at 14 atms.Medical/surgical intervention was not required and the physician completed the procedure.The patient is alive with no injury reported and no injury noted at the balloon site.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7099187
Report Number9612164-2017-01840
Device Sequence Number1273234
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2019
Device Catalogue NumberEUP2515X
Device Lot Number213586906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR